Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 242, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 18, 2015, 5:55 PM MDT for Eddy County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2015, 5:55 PM MDT (23:55 UTC)
- Expired
- Sep 18, 2015, 6:30 PM MDT
- In force
- 35 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 1:55 PM MDT, 4 hours earlier.
Area forecast discussion, Sep 18, 1:55 PM MDT, 4 hours before
Area Forecast Discussion National Weather Service Midland/Odessa TX 255 PM CDT FRI SEP 18 2015 .DISCUSSION... WV imagery shows the upper ridge has moved south, and is centered over nrn Mexico, courtesy of a trough pushing thru the Midwest. To the south, diurnal heating/destabilization has spawned a few cells over the Davis Mtns. Trailing the upper trough is a cold front, which latest sfc obs/analysis has just entering the Texas Panhandle, w/3-4 mb/3-hr pressure rises behind. Latest buffer soundings bring the pre-frontal trough thru KMAF at around 10Z Saturday, w/the main front around 16Z. Ahead of the front, a line of convection is trying to develop into the Wrn Low Rolling Plains, where the cap has diminished. As the front moves south tonight, models develop this convection SW into West Texas and Southeast New Mexico. Deep layer shear stays north of the FA overnight, but increases south of I-20 on Saturday along the front, which could lead to a few supercells w/large hail. We'll mention this in the HWO for now. Fropa in the Guadalupes could produce strong gap winds for a few hours around sunrise, but they look to stay under warning criteria for now. Cold front is forecast to stall somewhere in the lwr Trans Pecos Saturday afternoon, before retreating north a bit Saturday evening as sfc flow begins veering back to the ESE, w/convection tapering off after midnight. The upper ridge then returns, and remains over West Texas and Southeast New Mexico into the extended. Rain chances will be confined to the NW zones, nearest the theta-e ridge axis to the NW. For temps, we've lowered them in the near-term, but the rebound will be quick, to above-normal again by Sunday. However, long-range models keep the extended relatively cool compared to the past week or two. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 69 80 64 88 / 50 50 30 10 CARLSBAD NM 67 75 66 87 / 30 30 60 10 DRYDEN TX 73 96 73 94 / 10 20 10 10 FORT STOCKTON TX 70 90 68 89 / 20 50 20 10 GUADALUPE PASS TX 61 69 60 80 / 20 40 50 10 HOBBS NM 62 74 63 84 / 50 30 60 10 MARFA TX 59 83 58 80 / 20 40 10 10 MIDLAND INTL AIRPORT TX 70 83 67 88 / 30 50 40 10 ODESSA TX 70 80 67 87 / 30 50 40 10 WINK TX 72 84 68 88 / 30 40 50 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 80/44
Hazardous weather outlook, Sep 18, 12:50 PM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 150 PM CDT FRI SEP 18 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 150 PM CDT FRI SEP 18 2015 /1250 PM MDT FRI SEP 18 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS MUCH OF THE AREA. FREQUENT LIGHTNING... GUSTY WIND... AND BRIEF HEAVY RAIN ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE AREA SATURDAY AND SATURDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH THE BEST CHANCES SOUTH OF I-20. LARGE HAIL WILL BE THE MAIN THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 18, 3:33 PM MDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 433 PM CDT FRI SEP 18 2015 TXZ075-182200- PECOS TX- 433 PM CDT FRI SEP 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 500 PM CDT... AT 433 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FORT STOCKTON...MOVING NORTH AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FORT STOCKTON...BELDING AND FORT STOCKTON-PECOS COUNTY AIRPORT. THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 250 AND 267. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3077 10278 3078 10303 3105 10306 3104 10272 TIME...MOT...LOC 2133Z 183DEG 8KT 3086 10290 AHASIC
Special weather statement, Sep 18, 3:59 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 459 PM CDT FRI SEP 18 2015 TXZ075-182230- PECOS TX- 459 PM CDT FRI SEP 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS COUNTY UNTIL 530 PM CDT... AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FORT STOCKTON-PECOS COUNTY AIRPORT...OR NEAR FORT STOCKTON...MOVING NORTH AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FORT STOCKTON AND FORT STOCKTON-PECOS COUNTY AIRPORT. THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 251 AND 263. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3087 10282 3087 10303 3112 10309 3111 10274 TIME...MOT...LOC 2159Z 181DEG 5KT 3095 10293 AHASIC
Special weather statement, Sep 18, 4:28 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 528 PM CDT FRI SEP 18 2015 TXZ075-182315- PECOS TX- 528 PM CDT FRI SEP 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS COUNTY UNTIL 615 PM CDT... AT 527 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT STOCKTON-PECOS COUNTY AIRPORT...OR NEAR FORT STOCKTON...MOVING NORTHEAST AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FORT STOCKTON AND FORT STOCKTON-PECOS COUNTY AIRPORT. THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 255 AND 264. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3084 10286 3091 10300 3114 10296 3107 10262 TIME...MOT...LOC 2227Z 227DEG 6KT 3097 10288 84
Special weather statement, Sep 18, 4:44 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 544 PM CDT FRI SEP 18 2015 TXZ046-051-182315- MARTIN TX-DAWSON TX- 544 PM CDT FRI SEP 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARTIN AND SOUTH CENTRAL DAWSON COUNTIES UNTIL 615 PM CDT... AT 543 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER THREE LEAGUES...OR 18 MILES SOUTH OF LAMESA...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THREE LEAGUES...FLOWER GROVE AND KLONDIKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3238 10198 3248 10210 3260 10194 3246 10175 TIME...MOT...LOC 2243Z 233DEG 9KT 3246 10198 84
Special weather statement, Sep 18, 5:51 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 551 PM MDT FRI SEP 18 2015 NMZ028-190015- EDDY COUNTY PLAINS NM- 551 PM MDT FRI SEP 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDDY COUNTY UNTIL 615 PM MDT... AT 550 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CAVERN CITY AIR TERMINAL...OR NEAR CARLSBAD...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CARLSBAD...LOVING...MALAGA...CAVERN CITY AIR TERMINAL AND OTIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3221 10440 3240 10434 3237 10402 3211 10410 TIME...MOT...LOC 2350Z 284DEG 12KT 3231 10429 AHASIC
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:33 PM MDT | Special Weather Statement | MAF | Pecos | 27 min |
| Sep 18, 3:59 PM MDT | Special Weather Statement | MAF | Pecos | 31 min |
| Sep 18, 4:28 PM MDT | Special Weather Statement | MAF | Pecos | 47 min |
| Sep 18, 4:44 PM MDT | Special Weather Statement | MAF | Martin | 31 min |
| Sep 17, 6:00 PM MDT | Special Weather Statement | MAF | Lea | 45 min |
| Sep 17, 6:11 PM MDT | Special Weather Statement | MAF | Eddy | 64 min |
| Sep 18, 5:51 PM MDT | Special Weather Statement | MAF | Eddy | 24 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.